MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22D; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22D; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 690-00-22D
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); Joint Dislocation (2374)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: "pain and dislocation.Previous trochanteric fracture.All available information provided".Pre-revision x-ray shows the metal ring of the constrained liner around the femoral head, all of which is out of the shell.Patient was revised to an mdm 38d liner with a 22 +3 head.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a trident liner was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records revealed: review of these records confirms dissociation of the constrained liner from the acetabular shell did occur.The root cause of the mechanical failure and dissociation of the constrained liner from the acetabular shell cannot be determined as insufficient information was available.The patient has a chronic trochanteric nonunion with inability to stabilize the proximal fragment.The abductor muscles that serve to stabilize the hip are attached to this proximal fragment and its lack of fixation leads to the inevitable instability of the hip necessitating the constrained liner.With lack of supporting soft tissue stabilization of the hip all the forces tending to dislocate the hip are concentrated at the constrained liner head articulation and the interface and capture mechanism of the shell and constrained liner which in this case went on to failure.The root cause of this mechanical failure and subsequent dissociation of the constrained liner from the acetabular shell cannot be determined as insufficient information was available.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review revealed: a review of the provided medical records revealed: review of these records confirms dissociation of the constrained liner from the acetabular shell did occur.The root cause of the mechanical failure and dissociation of the constrained liner from the acetabular shell cannot be determined as insufficient information was available.The patient has a chronic trochanteric nonunion with inability to stabilize the proximal fragment.The abductor muscles that serve to stabilize the hip are attached to this proximal fragment and its lack of fixation leads to the inevitable instability of the hip necessitating the constrained liner.With lack of supporting soft tissue stabilization of the hip all the forces tending to dislocate the hip are concentrated at the constrained liner head articulation and the interface and capture mechanism of the shell and constrained liner which in this case went on to failure.The root cause of this mechanical failure and subsequent dissociation of the constrained liner from the acetabular shell cannot be determined as insufficient information was available.Further information such as dated pre and post operative x-rays, imaging from all previous surgeries, outpatient office/clinic notes and product return are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 22D
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7728750
Report Number0002249697-2018-02350
Device Sequence Number16369899
Product Code KWZ
UDI-Device Identifier07613327025538
UDI-Public07613327025538
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number690-00-22D
Device Lot NumberD73LJ9
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight52